Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do thyroid and hormonal imbalance cause severe acne, hair loss and dry skin?

Hi, I am 39 years old. I have always seem to have female repro issues stemming from teen years. Severe pelvic pain at ag 14 from cysts on ovaries, miscarriage and ectopic pregnancy. finally gave birth at age 28 and again at 32. Both by c-section because cervix wouldn't dilate. Had tubal ligation after 2nd child. Started having mammograms at 35 due to fibrocystic breast syndrome. Have 2 uterine fibroids, doctor wants to do hysterectomy, but I have opted for embolization. Before doing that, she tried to do uterine biopsy, but cervix was to tight for the tube. So I have to have D&C first. Now I have severe acne and dermatologist thinks it's my thyroid causing this and other issues (hair loss, dry skin, etc). Could ALL these be related to thyroid and hormones and should I be concerned about other serious issues, like cancer?
Wed, 25 Oct 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures ,  
Medical Topics
Internal Medicine Specialist 's  Response
Severe acne, hair loss, and dry skin; all of these can be caused by a thyroid hormone issue. Before worrying about other diagnoses, I would recommend you ask your primary care doctor for thyroid function tests, to look for an over or underactive thyroid gland. If these are normal, then talk to your primary care doctor more in-depth about your health issues. many things can cause what you are describing, and there could be more than one issue going on.

The response written above is a medical opinion, and does not substitute an evaluation by a medical professional. I cannot guarantee accuracy in my answer when I cannot physically evaluate you, and do not know your past medical history, the medications you are on, your lifestyle habits, etc; therefore I cannot be held liable for any consequences that occur as a result of my opinion.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have been on birth control pills for 8 years. 4 months ago I decided to stop taking the pill. I have noticed acne and hair loss side effects which are making me want to start the pill again. If I start again will that be too much for my body to handle? Should my hormones be balanced after 4 months?

doctor1 MD

All through my childhood & early teens I had very thick hair. I m 27 now & have went through hair loss over the years. I had an abortion at 15; I understand that could imbalance hormones & thyroid. Ive been to dermatologists all that was suggested was rogain. Now more than ever I m experiencing hair loss. I recently had blood work to test thyroid; results have not come back yet. The more I read about thyroid dysfunction & symptoms the more I feel this could be my undiagnosed problem. I have moodiness/anxiety/depression, constipation, fatigue, difficulty concentrating at times, dry skin etc. Does this sound like a thyroid issue? If on medication could my hair grow back in?

doctor1 MD

hi this is gnreddy my age is 23 .recently i did blood test in my company in this thyroid stimulating hormone(tsh) is 5.65(0.3-5.5) and also recently my skin goes very dry and hair loose is also there past 5 days on words in front side of my neck lite pain is there. so can i meet the doc on this which doc i will meet. can you please suggest me.

Recent questions on  Severe acne

doctor1 MD

I am a 21 year old male who thinks his testosterone levels are unbalance I am a virgin who has a very low sex drive, my voice never changed during puberty, have little to no facial hair.Just recently I have been expierencing erection problems not having any at all,mood swings,and severe acne breackouts.

doctor1 MD

hi. i'm 35 and struggling with tiredness all the time, after meals i become extremely bloated, nausea and suffer terrible constipation no matter how much fiber i eat and water i drink. i'm also suffering vertigo, headaches, severe acne all over my body. and for the first time ever am actually craving sweet things. why is this?

doctor1 MD

I have severe acne only on nose and no where else.. My dermatologist prescribed me cnn mr 100 with which my problem got solved completely, it was a miracle for a year.. But since a month again the same has started and now the doctor is not taking...

doctor1 MD

I use to have sever acne and after consultation it has started to reduce. I have got severe acne marks all over my face and I am going to get married after 4 months. Please suggest some remedy to get rid of the marks and get a glow on my face.

doctor1 MD

Hi, I am 39 years old. I have always seem to have female repro issues stemming from teen years. Severe pelvic pain at ag 14 from cysts on ovaries, miscarriage and ectopic pregnancy. finally gave birth at age 28 and again at 32. Both by c-section because cervix wouldn't dilate. Had tubal ligation after 2nd child. Started having mammograms at 35 due to fibrocystic breast syndrome. Have 2 uterine fibroids, doctor wants to do hysterectomy, but I have opted for embolization. Before doing that, she tried to do uterine biopsy, but cervix was to tight for the tube. So I have to have D&C first. Now I have severe acne and dermatologist thinks it's my thyroid causing this and other issues (hair loss, dry skin, etc). Could ALL these be related to thyroid and hormones and should I be concerned about other serious issues, like cancer?

doctor1 MD

I need help choosing between birth control pills. I have had moderate- severe acne since discontinuing micronor several months ago. I have been prescribed tactupump with no improvements. My family doctor has recommended either Lo Loestrin or...

doctor1 MD

hi my cousin has been prescribed isotrettinion tablets, she has blocked arteries but has been given these tablets , she was given these before at a high dose , but her blood test showed that these tablets may of caused liver damage, she had a MRI scan and it showed she has got a fatty liver , they stopped her tablets for a few months, but have started her on a lower dose of 20mg, i have read that these tablets are used for severe acne and other problems .